What is Actifed® (Pseudoephedrine/ Triprolidine) used for?
Actifed® is commonly used for treating symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.
How should I take Actifed® (Pseudoephedrine/ Triprolidine)?
It comes as a tablet to take by mouth, with or without food.
How do I store Actifed® (Pseudoephedrine/ Triprolidine)?
Actifed® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Actifed® in the bathroom or the freezer. There may be different brands of Actifed® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush Actifed® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
Precautions & warnings
What should I know before using Actifed® (Pseudoephedrine/ Triprolidine)?
Consult with your doctor or pharmacist, if:
- You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
- You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
- You have allergy with any ingredients of Actifed® or other medications.
Is it safe during pregnancy or breastfeeding?
There are no adequate studies in women for determining risk when using Actifed® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking this Actifed®. This medication is pregnancy risk category C, according to the US Food and Drug Administration (FDA).
FDA pregnancy risk category reference below:
- A=No risk;
- B=No risk in some studies;
- C=There may be some risk;
- D=Positive evidence of risk;
What side effects can occur from Actifed® (Pseudoephedrine/ Triprolidine)?
Actifed® may cause these side effects, such as:
- Fast or uneven heartbeats;
- Feeling light-headed, fainting;
- Seizure (convulsions);
- Hallucinations (seeing things that are not there);
- Heartburn, nausea, vomiting, diarrhea, loss of appetite;
- Dry nose or mouth;
- Drowsiness, dizziness, weakness, headache;
- Dry eyes, blurred vision;
- Painful or difficult urination;
- Sleep problems (insomnia);
- Feeling nervous or excited (especially in children).
Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.
What drugs may interact with Actifed® (Pseudoephedrine/ Triprolidine)?
Actifed® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Taking Actifed® with these medications may cause interactions:
- Mecamylamine (Inversine);
- Methyldopa (Aldomet);
- A beta-blocker such as acebutolol (Sectral), atenolol (Tenormin), betaxolol (Kerlone), bisoprolol (Zebeta), carteolol (Cartrol), carvedilol (Coreg), esmolol (Brevibloc), labetalol (Normodyne, Trandate), metoprolol (Lopressor, Toprol), nadolol (Corgard), penbutolol (Levatol), pindolol (Visken), propranolol (Inderal, InnoPran), sotalol (Betapace), or timolol (Blocadren);
- A barbiturate such as amobarbital (Amytal), butabarbital (Butisol), mephobarbital (Mebaral), secobarbital (Seconal), or phenobarbital (Luminal, Solfoton);
- Antidepressants such as amitriptyline (Elavil, Etrafon), amoxapine (Asendin), clomipramine (Anafranil), desipramine (Norpramin), imipramine (Janimine, Tofranil), nortriptyline (Pamelor), protriptyline (Vivactil), or trimipramine (Surmontil).
Does food or alcohol interact with Actifed® (Pseudoephedrine/ Triprolidine)?
Actifed® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
What health conditions may interact with Actifed® (Pseudoephedrine/ Triprolidine)?
Actifed® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.
- Severe or uncontrolled high blood pressure;
- A stomach ulcer;
- Kidney disease;
- Liver disease;
- Circulation problems;
- Heart disease or high blood pressure;
- Severe coronary artery disease;
- Overactive thyroid;
- A seizure disorder such as epilepsy;
- Asthma, emphysema or chronic bronchitis;
- Urination problems or an enlarged prostate.
The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using this medication.
What is the dose of Actifed® (Pseudoephedrine/ Triprolidine) for an adult?
Adults and children 12 years and over:
- One tablet to be taken every 4-6 hours, up to four times a day.
What is the dose of Actifed® (Pseudoephedrine/ Triprolidine) for a child?
The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.
How is Actifed® (Pseudoephedrine/ Triprolidine) available?
Actifed® is available in the following dosage forms and strengths:
- Actifed® (Pseudoephedrine/ Triprolidine) 60 mg / 2.5 mg Tablets.
What should I do in case of an emergency or overdose?
In case of an emergency or an overdose, call your local emergency services (115) or go to your nearest emergency room.
What should I do if I miss a dose?
If you miss a dose of Actifed®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.